MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA085902A
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, the patient underwent a procedure to treat an unknown etiology where an 8 mm x 59 mm gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended to be used in an unknown anatomical location.It was reported the physician accessed the patient using a 7f cook flexor introducer sheath (45 cm) over an unknown size / brand guide wire.Reportedly, during advancement of the delivery catheter, a lot of resistance was encountered in the sheath.The decision was made to withdraw the delivery catheter.During withdrawal additional resistance was felt.The delivery catheter would not come out of the sheath.The sheath was removed with the delivery catheter stuck inside.Reportedly, the attempt to maintain groin access during removal of the sheath / delivery catheter, made the incision site bigger.The patient was moved from the interventional radiology suite to the operating room for closure.It was reported the patient is doing fine.
 
Additional Manufacturer Narrative
H6: update investigation codes.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Device return evaluation: the reported difficulty inserting the device through the sheath, could not be confirmed during engineering evaluation because of differences between conditions seen in vivo and those seen in the laboratory.The root cause of the difficulty inserting the device through the sheath could not be determined with the available information.The reported difficulty withdrawing the device through the sheath, was also unable to be confirmed during engineering evaluation because of differences between conditions seen in vivo and those seen in the laboratory.However, the engineering evaluation was able to confirm the reported device becoming stuck in the sheath, since the device remained lodged within the introducer sheath.The difficulty withdrawing the device through the sheath could not be determined with the available information.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21398827
Report Number2017233-2025-05839
Device Sequence Number7775500
Product Code PRL
UDI-Device Identifier00733132637331
UDI-Public(01)00733132637331(17)270508
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBXA085902A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale